MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS POWER SAGITTAL SAW; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DYONICS POWER SAGITTAL SAW; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205786
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the device does not work at all times when the handle is pressed.Sometimes though, it will stay permanently on even when switched to safe mode.No injuries or complications were reported as a result.
 
Additional Manufacturer Narrative
The device was received and sent to the original equipment manufacturer (oem) for evaluation.There was a relationship found between the returned device and the reported incident.Evaluation of the device by the oem found the unit did not run.When disassembled it was found that the motor had failed and the lohet was cracked.The complaint was confirmed and per the oem the root cause was determined to be wear from use.

Brand Name
DYONICS POWER SAGITTAL SAW
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key6802659
Report Number1643264-2017-00478
Device Sequence Number10800467
Product Code HAB
UDI-Device Identifier03596010410719
UDI-Public03596010410719
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7205786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2017
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer12/27/2017
Initial Report FDA Received Date08/17/2017
Supplement Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1